Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Feb 13, 2008, 4:32 AM CST for 26 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 13, 2008, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 4:32 AM CST (10:32 UTC)
- In effect from
- Feb 13, 2008, 3:00 PM CST
- Expired
- Feb 14, 2008, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 35 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 41 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 131032 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 AM CST WED FEB 13 2008 ...ACCUMULATING SNOW OF SEVERAL INCHES EXPECTED TONIGHT IN CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .A SNOW ADVISORY HAS BEEN ISSUED FOR MUCH OF CENTRAL MINNESOTA...INCLUDING THE ENTIRE TWIN CITIES METRO AREA...AND WEST CENTRAL WISCONSIN. THIS ADVISORY FOR WEST CENTRAL MINNESOTA RUNS FROM 3 PM THIS AFTERNOON TO 3 AM THURSDAY MORNING. FOR THE REMAINING AREAS OF CENTRAL MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN...THE ADVISORY RUNS FROM 6 PM THIS EVENING TO 6 AM THURSDAY MORNING. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY TONIGHT ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN. THIS IS IN RESPONSE TO A STRONG WEATHER SYSTEM MOVING SOUTHEAST OUT OF NORTH DAKOTA TONIGHT. SNOWFALL MAY BE HEAVY AT TIMES NORTH OF THE INTERSTATE 94 CORRIDOR...PRIMARILY BETWEEN 7 PM AND 3 AM IN CENTRAL MINNESOTA AND 10 PM AND 6 AM IN WEST CENTRAL WISCONSIN. THE HIGHEST ACCUMULATIONS...BETWEEN FIVE AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO LITTLE FALLS TO CAMBRIDGE IN CENTRAL MINNESOTA AND ALONG AND NORTH OF THE US HIGHWAY 8 CORRIDOR IN WEST CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN WEST CENTRAL MINNESOTA OVERNIGHT AND FURTHER EAST TOWARDS THE TWIN CITIES BEFORE DAYBREAK THURSDAY. IN WESTERN WISCONSIN THE SNOW SHOULD BECOME LIGHT WITH DECREASING ACCUMULATIONS NEAR DAYBREAK. ON THURSDAY...INCREASING NORTHWEST WINDS MAY LEAD TO BLOWING SNOW. CONTINUE TO MONITOR THE LATEST FORECAST FOR POTENTIALLY MORE WINTER WEATHER HEADLINES DURING THAT TIME. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. THIS INCLUDES ALONG INTERSTATES 94...35...AND OTHER MAJOR ROADWAYS IN THE TWIN CITIES METRO AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ041>043-047>049-055-057-131845- /O.NEW.KMPX.SN.Y.0005.080213T2100Z-080214T0900Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-SWIFT-KANDIYOHI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...BENSON...WILLMAR 432 AM CST WED FEB 13 2008 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY TONIGHT ACROSS WEST CENTRAL MINNESOTA. THE SNOW IS EXPECTED TO BEGIN LATE THIS AFTERNOON. THIS IS IN RESPONSE TO A STRONG WEATHER SYSTEM MOVING SOUTHEAST OUT OF NORTH DAKOTA TONIGHT. SNOWFALL MAY BE HEAVY AT TIMES NORTH OF THE INTERSTATE 94 CORRIDOR...PRIMARILY BETWEEN 7 PM AND MIDNIGHT. THE HIGHEST ACCUMULATIONS...BETWEEN FIVE AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO LITTLE FALLS. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY OVERNIGHT. JUST BEFORE DAYBREAK ON THURSDAY...INCREASING NORTHWEST WINDS MAY LEAD TO BLOWING SNOW. CONTINUE TO MONITOR THE LATEST FORECAST FOR POTENTIALLY MORE WINTER WEATHER HEADLINES DURING THAT TIME. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES...INCLUDING ALONG INTERSTATE 94. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ044-045-050>053-058>063-068>070-077-078-085-WIZ014>016-023>028- 131845- /O.NEW.KMPX.SN.Y.0005.080214T0000Z-080214T1200Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-GOODHUE- STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 432 AM CST WED FEB 13 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY TONIGHT ACROSS CENTRAL MINNESOTA...INCLUDING THE TWIN CITIES METRO AREA...AND WESTERN WISCONSIN. THIS IS IN RESPONSE TO A STRONG WEATHER SYSTEM MOVING SOUTHEAST OUT OF NORTH DAKOTA TONIGHT. SNOWFALL MAY BE HEAVY AT TIMES NORTH OF THE INTERSTATE 94 CORRIDOR...PRIMARILY BETWEEN 7 PM AND 3 AM IN CENTRAL MINNESOTA AND 10 PM AND 6 AM IN WEST CENTRAL WISCONSIN. THE HIGHEST ACCUMULATIONS...BETWEEN FIVE AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM LITTLE FALLS TO CAMBRIDGE IN CENTRAL MINNESOTA AND ALONG AND NORTH OF THE US HIGHWAY 8 CORRIDOR IN WEST CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN CENTRAL MINNESOTA BEFORE DAYBREAK THURSDAY AND IN WESTERN WISCONSIN NEAR DAYBREAK. ON THURSDAY...INCREASING NORTHWEST WINDS MAY LEAD TO BLOWING SNOW. CONTINUE TO MONITOR THE LATEST FORECAST FOR POTENTIALLY MORE WINTER WEATHER HEADLINES DURING THAT TIME. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. THIS INCLUDES ALONG INTERSTATES 94...35...AND OTHER MAJOR ROADWAYS IN THE TWIN CITIES METRO AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTF/JPR
4 follow-up statements
000 WWUS43 KMPX 131842 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1242 PM CST WED FEB 13 2008 ...ACCUMULATING SNOW OF SEVERAL INCHES EXPECTED BY LATE THIS EVENING ACROSS ALL OF CENTRAL MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN... .A SNOW ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL MINNESOTA... INCLUDING THE ENTIRE TWIN CITIES METRO AREA...AND WEST CENTRAL WISCONSIN. THE ADVISORY FOR WEST CENTRAL MINNESOTA COMMENCES THIS AFTERNOON AT 3 PM AND ENDS AT 3 AM THURSDAY MORNING. FOR THE REMAINING AREAS OF CENTRAL MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN...THE ADVISORY RUNS FROM 6 PM THIS EVENING TO 6 AM THURSDAY MORNING. APPROXIMATELY THREE TO SIX INCHES INCHES OF TOTAL SNOWFALL ARE EXPECTED THIS EVENING ACROSS MUCH OF CENTRAL MINNESOTA AND FAR WESTERN WISCONSIN. THE SNOW WILL BE PRODUCED AHEAD OF A LOW PRESSURE SYSTEM WHICH WILL TREK OUT OF THE DAKOTAS INTO FAR SOUTHWESTERN MINNESOTA BY LATE THIS EVENING. SNOWFALL WILL BEGIN ACROSS FAR WEST CENTRAL MINNESOTA AFTER 2 PM...AND SPREAD INTO EAST CENTRAL MINNESOTA BY LATE THIS AFTERNOON...AND ACROSS MUCH OF WEST CENTRAL WISCONSIN BY 8 PM. THE HIGHEST ACCUMULATIONS...BETWEEN FOUR AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM GLENWOOD TO ST CLOUD AND INTO THE TWIN CITIES METRO AREA. IN CENTRAL MINNESOTA. IN WEST CENTRAL WISCONSIN...THE AREA OF 4 TO 6 INCH SNOWFALL SHOULD OCCUR NORTH OF A LINE FROM NEW RICHMOND TO EAU CLAIRE. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN WEST CENTRAL MINNESOTA BY LATE THIS EVENING AND FURTHER EAST TOWARDS THE TWIN CITIES AFTER 3 AM. IN WESTERN WISCONSIN THE SNOW SHOULD BECOME LIGHT WITH DECREASING ACCUMULATIONS NEAR DAYBREAK. ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW...ESPECIALLY OVER RURAL AREAS. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. THIS INCLUDES ALONG INTERSTATES 94...35... AND OTHER MAJOR ROADWAYS IN THE TWIN CITIES METRO AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ041>043-047>049-055-057-140245- /O.CON.KMPX.SN.Y.0005.080213T2100Z-080214T0900Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-SWIFT-KANDIYOHI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...BENSON...WILLMAR 1242 PM CST WED FEB 13 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY THIS AFTERNOON AND INTO THE MID EVENING HOURS ACROSS WEST CENTRAL MINNESOTA. THE SNOW IS EXPECTED TO BEGIN BY 2 PM ACROSS FAR WEST CENTRAL MINNESOTA. THE LARGEST ACCUMULATIONS...BETWEEN FOUR AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM GLENWOOD TO ST CLOUD TO THE TWIN CITIES IN CENTRAL MINNESOTA. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN WEST CENTRAL MINNESOTA BY LATE THIS EVENING. DURING THE DAYLIGHT HOURS ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW...ESPECIALLY OVER RURAL AREAS. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES...INCLUDING ALONG INTERSTATE 94. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND ALLOW ENOUGH EXTRA TIME TO REACH YOUR DESTINATION. $$ MNZ044-045-050>053-058>063-068>070-077-078-085-WIZ014>016-023>028- 140245- /O.CON.KMPX.SN.Y.0005.080214T0000Z-080214T1200Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-GOODHUE- STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1242 PM CST WED FEB 13 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY TONIGHT ACROSS CENTRAL MINNESOTA...INCLUDING THE TWIN CITIES METRO AREA...AND WESTERN WISCONSIN. THE SNOW WILL BE PRODUCED AHEAD OF A LOW PRESSURE SYSTEM WHICH WILL TREK OUT OF THE DAKOTAS INTO FAR SOUTHWESTERN MINNESOTA BY LATE THIS EVENING. THE HIGHEST ACCUMULATIONS...BETWEEN FOUR AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM ST CLOUD TO CAMBRIDGE IN CENTRAL MINNESOTA. IN WEST CENTRAL WISCONSIN...THE AREA OF 4 TO 6 INCH SNOWFALL SHOULD OCCUR NORTH OF A LINE FROM NEW RICHMOND TO EAU CLAIRE. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN EAST CENTRAL MINNESOTA AFTER 3 AM. IN WESTERN WISCONSIN THE SNOW SHOULD BECOME LIGHT WITH DECREASING ACCUMULATIONS NEAR DAYBREAK. ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. THIS INCLUDES ALONG INTERSTATES 94...35... AND OTHER MAJOR ROADWAYS IN THE TWIN CITIES METRO AREA...AND INTERSTATE 94 AND COUNTY ROAD 8 IN WISCONSIN. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND ALLOW ENOUGH EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS43 KMPX 140117 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 717 PM CST WED FEB 13 2008 ...SNOW MOVING THROUGH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... .A SNOW ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL MINNESOTA INCLUDING ALEXANDRIA...LITTLE FALLS AND WILLMAR THROUGH 3 AM THURSDAY MORNING. FOR THE REMAINING AREAS OF EAST CENTRAL MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN...THE ADVISORY RUNS UNTIL 6 AM THURSDAY. THIS INCLUDES THE TWIN CITIES METRO... EAU CLAIRE...MENOMONIE AND RICE LAKE. APPROXIMATELY THREE TO SIX INCHES INCHES OF TOTAL SNOWFALL ARE EXPECTED ACROSS MUCH OF CENTRAL MINNESOTA AND FAR WESTERN WISCONSIN. MODERATE SNOW WILL SPREAD ACROSS WEST CENTRAL MINNESOTA THIS EVENING...AND INTO WEST CENTRAL WISCONSIN AFTER MIDNIGHT. THE HIGHEST ACCUMULATIONS...BETWEEN THREE AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM GLENWOOD...ST CLOUD.... AND INTO THE TWIN CITIES METRO AREA. IN WEST CENTRAL WISCONSIN...THE AREA OF 3 TO 6 INCH SNOWFALL SHOULD OCCUR NORTH OF A LINE FROM NEW RICHMOND TO EAU CLAIRE. THE SNOW IS EXPECTED TO DECREASE IN INTENSITY IN WEST CENTRAL MINNESOTA AROUND MIDNIGHT...AND FURTHER EAST TOWARDS THE TWIN CITIES AFTER 4 AM. IN WESTERN WISCONSIN THE SNOW SHOULD BECOME LIGHT WITH DECREASING ACCUMULATIONS AFTER DAYBREAK. ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW...ESPECIALLY OVER RURAL AREAS. TEMPERATURES WILL GRADUALLY FALL OVER WESTERN MINNESOTA AS WELL. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. THE SNOW IS BEING PRODUCED AHEAD OF A LOW PRESSURE SYSTEM WHICH WILL TREK OUT OF THE DAKOTAS INTO FAR SOUTHEAST MINNESOTA BY LATE THURSDAY. MNZ041>043-047>049-055-057-140900- /O.CON.KMPX.SN.Y.0005.000000T0000Z-080214T0900Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-SWIFT-KANDIYOHI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...BENSON...WILLMAR 717 PM CST WED FEB 13 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY THIS AFTERNOON AND INTO THE MID EVENING HOURS ACROSS WEST CENTRAL MINNESOTA. THE HIGHER ACCUMULATIONS...BETWEEN THREE AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM GLENWOOD TO ST CLOUD TO THE TWIN CITIES IN CENTRAL MINNESOTA. EXPECT THE SNOW TO END ACROSS WEST CENTRAL MINNESOTA BETWEEN MIDNIGHT AND 3 AM. DURING THE DAYLIGHT HOURS ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW...ESPECIALLY OVER RURAL AREAS. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES...INCLUDING ALONG INTERSTATE 94. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND ALLOW ENOUGH EXTRA TIME TO REACH YOUR DESTINATION. $$ MNZ044-045-050>053-058>063-068>070-077-078-085-WIZ014>016-023>028- 140930- /O.CON.KMPX.SN.Y.0005.000000T0000Z-080214T1200Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-GOODHUE- STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 717 PM CST WED FEB 13 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. THREE TO SIX INCHES OF TOTAL SNOWFALL ARE EXPECTED PRIMARILY TONIGHT ACROSS CENTRAL MINNESOTA...INCLUDING THE TWIN CITIES METRO AREA...AND WESTERN WISCONSIN. THE HIGHEST ACCUMULATIONS... BETWEEN FOUR AND SIX INCHES...ARE EXPECTED ALONG AND NORTH OF A LINE FROM ST CLOUD TO CAMBRIDGE IN CENTRAL MINNESOTA...AND FROM NEW RICHMOND TO EAU CLAIRE IN WEST CENTRAL WISCONSIN. ON THURSDAY...INCREASING NORTHWEST WINDS WILL LEAD TO SOME BLOWING AND DRIFTING SNOW. CONTINUE TO MONITOR THE LATEST FORECAST FOR POSSIBLE ADDITIONAL WINTER WEATHER HEADLINES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. THIS INCLUDES ALONG INTERSTATES 94...35... AND OTHER MAJOR ROADWAYS IN THE TWIN CITIES METRO AREA...AND INTERSTATE 94 AND COUNTY ROAD 8 IN WISCONSIN. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND ALLOW ENOUGH EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS43 KMPX 140825 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 225 AM CST THU FEB 14 2008 ...SNOW ENDING OVER CENTRAL MINNESOTA BUT CONTINUING OVER PARTS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA... .A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM FOR PARTS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA...GENERALLY SOUTHEAST OF A LINE FROM LADYSMITH TO OWATONNA. SNOW HAS DIMINISHED TO FLURRIES... OR HAS ENDED OVER MOST OF CENTRAL MINNESOTA. SNOW WILL CONTINUE OVER PARTS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE EARLY MORNING HOURS...WITH PERHAPS ANOTHER INCH OF SNOW. AROUND AN INCH OF SNOW IS ALSO POSSIBLE ALONG THE MINNESOTA...IOWA BORDER...FROM FAIRMONT TO ALBERT LEA. RADAR AND SNOWFALL REPORTS FROM OBSERVERS...SUGGEST THAT 3 TO 4 INCHES OF SNOW HAS ACCUMULATED ACROSS MUCH OF CENTRAL MINNESOTA INTO PARTS OF WEST CENTRAL WISCONSIN. MNZ041>043-047>049-055-057-140930- /O.CAN.KMPX.SN.Y.0005.000000T0000Z-080214T0900Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-SWIFT-KANDIYOHI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...BENSON...WILLMAR 225 AM CST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED BUT SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. $$ MNZ044-045-050>053-058>063-068>070-077-WIZ014-015-023-140930- /O.CAN.KMPX.SN.Y.0005.000000T0000Z-080214T1200Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-POLK- BARRON-ST. CROIX- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND 225 AM CST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. SIGNIFICANT SNOW HAS ENDED BUT LIGHT SNOW OR FLURRIES ARE POSSIBLE THROUGH THE EARLY MORNING HOURS. $$ MNZ078-085-WIZ016-024>028-141200- /O.CON.KMPX.SN.Y.0005.000000T0000Z-080214T1200Z/ GOODHUE-STEELE-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...LADYSMITH... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 225 AM CST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SNOW WAS SLOWLY DIMINISHING...BUT TOTAL ACCUMULATIONS COULD REACH 3 TO 5 INCHES BEFORE ENDING LATER THIS MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. THIS INCLUDES INTERSTATE 94...AND HIGHWAY 8 IN WISCONSIN. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND ALLOW ENOUGH EXTRA TIME TO REACH YOUR DESTINATION. $$ JPR
000 WWUS43 KMPX 141152 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 552 AM CST THU FEB 14 2008 ...SIGNIFICANT SNOW HAS ENDED... .ACCUMULATING SNOW HAS ENDED ACROSS WEST CENTRAL WISCONSIN AND PARTS OF SOUTHEAST MINNESOTA...AS LOW PRESSURE SINKS FARTHER SOUTH INTO IOWA. LIGHT SNOW MAY CONTINUE IN A FEW AREAS THROUGH THE REST OF THE MORNING. MNZ078-085-WIZ016-024>028-141300- /O.EXP.KMPX.SN.Y.0005.000000T0000Z-080214T1200Z/ GOODHUE-STEELE-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...OWATONNA...LADYSMITH... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 552 AM CST THU FEB 14 2008 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. SIGNIFICANT SNOW HAS ENDED...BUT SOME LIGHT SNOW MAY LINGER IN A FEW AREAS THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Feb 13, 3:40 AM CST, 52 minutes earlier.
Area forecast discussion, Feb 13, 3:40 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 AM CST WED FEB 13 2008
.DISCUSSION...
THE CHALLENGE WITH THE FORECAST IS THE SNOW-PRODUCING SYSTEM IN
NORTHWEST FLOW HEADED OUR WAY LATE THIS AFTN AND TONIGHT.
MORNING GOES WV LOOP SHOWING VIGOROUS SYSTEM OF INTEREST WILL BE
ENTERING MT BY LATE MRNG...WITH SOME OF ITS PV ANOMALY ENERGY
TRANSLATING SOUTH INTO THE ROCKIES. NOT MUCH SUN EXPECTED TODAY
WITH CLOUDS HANGING AROUND IN LAZY FLOW THIS MORNING AND THEN
GETTING CAUGHT IN MOIST RETURN FLOW. STILL...THIS SOUTHERLY FLOW
WILL ALLOW FOR THE WARMEST AFTN HIGHS IN FOUR DAYS.
00Z NUMERICAL GUIDANCE HAS A GOOD CONSENSUS WITH THIS SYSTEMS LOW
LEVEL FEATURES...WITH THE NAM BEING A BIT STRONGER AND THEREFORE A
BIT FURTHER NORTH WITH ITS RESULTANT QPF. SREF FROM 12/21Z AND
13/03Z LEND CREDENCE TO A MIDDLE GROUND SOLUTION OF THESE
TWO...WHICH ARE ALREADY FAIRLY CLOSE. AS H8 LOW MOVES INTO ND BY
MID-AFTN...MOISTENING UPGLIDE ENTERS WRN MN. UNLIKE PREVIOUS NW
SYSTEMS OUR LOW LEVEL TDS IN PLACE ARE A LOT HIGHER WITH CURRENT
AIR MASS NOT AS ARCTIC IN NATURE. SO THINK PLACES LIKE ALEXANDRIA
AND NEARBY COMMUNITIES WILL START SEEING SNOW BY LATE AFTN. BEST
ACCUMULATION POTENTIAL CERTAINLY IS TONIGHT. STRONG H8 MOISTURE
TRANSPORT...AS LEAST FOR THE COOL SEASON...ON A 50 KT ERN PAC/GULF
OF MEXICO CONNECTED LLJ IS POISED DIRECTLY AT CTRL MN THIS EVE AND
WRN WI OVERNIGHT. THIS BRINGS IN SPECIFIC HUMIDITY VALUES ON PRIME
DENDRITIC LAYERS AT ABOUT 2.75 TO 3.10 G/KG. THIS MAKES SENSE WITH
SYSTEMS WARM SECTOR PROGGED TO HAVE TDS IN THE 30 TO 35F RANGE IN
SD AND NE. COLUMN PWATS ARE PROGGED TO INCREASE ABOUT THREE TENTHS
OF AN INCH BETWEEN 18Z AND 03Z. DENDRITIC GROWTH AREA IS POISED IN
A GOOD PLACE AT THE NOSE OF THIS MOIST TRANSPORT OVER CTRL MN AND
WRN WI WITH SREF CONFIDENCE OF GREATER THAN 70 PERCENT THAT THIS
LAYER WILL BE 50MB PLUS IN DEPTH. NO REAL GOOD FRONTOGENETIC
FORCING SEEN THOUGH AS MID-LEVEL BAROCLINIC ZONE IS SOMEWHAT
WISHY-WASHY DURING THE EVENING AND EARLY OVERNIGHT. WE STILL ARE A
BIT FAR OUT TO GET A HANDLE ON THE QUASI-STATIONARY BANDING WITH
SUCH FORCING...BUT WOULD SEEM LIKE THERE IS BRIEF POTENTIAL FOR
THAT. SO HAVE MENTIONED SOME HEAVY SNOW AT BEST APPARENT TIMES
ACROSS CTRL MN AND WRN WI IN FCST GRIDS. UPPER JET HELP COMES MOST
NOTABLY OVERNIGHT...SO MAY SEE THE HIGHEST SNOW TOTALS IN THE RICE
LAKE TO LADYSMITH AREA OF WI. SNOW TO LIQUID RATIOS INITIALLY
START HIGH...BUT THE COBB TECHNIQUE AND CLIMATOLOGICAL NEURAL-
NETWORK PROBABILITIES DURING THE HEART OF THE EVENT INDICATE A
NEAR AVERAGE RATIO (12-15:1). HAVING THAT APPLIED YIELDS TOTAL
AMOUNTS OF FOUR AND A HALF TO SIX AND A HALF INCHES BY DAYBREAK
THU OVER CTRL MN AND MUCH OF WRN WI.
HAVE GONE WITH A SNOW ADVISORY AT THIS TIME DUE TO HIGH CONFIDENCE
IN THESE AMOUNTS. SOME ISOLATED AREAS MAY SEE OVER SIX INCHES. ONE
PLUS FOR A WARNING IS IN UP NEAR ALEXANDRIA WHERE GUSTY WINDS MAY
COME IN DURING THE TAIL END OF THE SNOW...AND THEY ALSO HAVE NOT
SEEN A GOOD ACCUMULATING SNOW LIKE THIS IN QUITE SOME TIME. DAY
SHIFT WILL HAVE TO MONITOR THESE FACTORS. HOWEVER...MORE LEAN
TOWARDS AN ADVISORY FOR OUR ENTIRE AREA WITH THE BEST POTENTIAL
FOR SNOW FALLING DURING THE NIGHTTIME HOURS OF A WEEK NIGHT...I.E.
LESS OVERALL IMPACT...AND GENERALLY NOT BEING ACCOMPANIED BY MUCH
IN THE FORM OF WIND. AND...AS MENTIONED IN PRIOR DISCUSSION...IT
HAS BEEN DIFFICULT THUS FAR THIS WINTER TO GET A WIDESPREAD SIX
PLUS INCH SNOW IN OUR IMMEDIATE AREA.
ON THU...A STRONG BACKSIDE GRADIENT WILL BRING GOOD COLD AIR
ADVECTION IN WITH A DEEP POOL OF ARCTIC H8 AIR SEEN ON LAST EVES
00Z RAOBS. SFC PRESSURE RISES FAVOR SOME BLOWING SNOW...NAMELY IN
WRN AND FAVORED SRN MN. COULD BE SOME LINGERING SNOW ALL AS WELL
IN SRN MN DURING THAT TIME. MAY NEED A BLOWING SNOW ADVISORY FOR A
WHILE ON THU BUT AT THIS TIME TOO FAR TO JUDGE CONFIDENCE.
ALSO...AS HAS BEEN THE CASE OFTEN IN THE PAST FEW WEEKS...LOW
WINDS CHILLS ACCOMPANY THIS COLD AIR INTRUSION...NAMELY THU NIGHT.
AT THIS TIME LOOKS LIKE ADVISORY CRITERIA MAY VERY WELL BE
REACHED.
NOT MUCH BEYOND TO TALK ABOUT. GENERAL NW FLOW ALOFT CONTINUES
WITH EMBEDDED SYSTEMS...SO NO SIGN OF A GOOD SRN STREAM SYSTEM
HEADED OUR WAY IN THE NEXT WEEK. TEMPS LIKELY TO JUMP AROUND A
BIT...WITH SAT POTENTIALLY SEEING SOME ABOVE NORMAL VALUES IN A
CLIPPER WARM-SECTOR.
&&
.AVIATION.../06Z TAF ISSUANCE/
MVFR CIGS DVLPD ALONG NARROW BAND ALONG/AHEAD OF WEAK FNT/TROF OVER
THE EASTERN DAKOTAS. DOES LOOK LIKE THIS WILL CONTINUE
EAST/SOUTHEAST OVERNIGHT SO WILL HAVE TO SPREAD THEM ACROSS THE
AREA THROUGH 12Z. MAYBE A FLURRY YET AT AXN OVERNIGHT BEFORE MAIN
FORCING LIFTS NORTHEAST. THEN FOCUS TURNS TO SNOW EVENT DEVELOPING
OVER SOUTHERN MN/WC WI WED NITE AND THU. APPEARS MODELS TRYING TO
COME INTO SOME SORT OF CONSENSUS...WITH LIFTING FORCING/MAIN SNOW
AREA ACROSS CENTRAL MN. WILL BRING SNOW/IFR/LIFR INTO AXN LATE
AFTERNOON EVENING...THEN SPREAD INTO REMAINDER MN AREA MAINLY AFTER
00Z. STRONGEST FORCING MOVING ACROSS MSP AREA 03Z-10Z TIME
FRAME...WITH SEVERAL INCHES SNOW LIKELY. SYSTEM MOVES OUT OF WC WI
DURING THU MORNING AS FORCING SAGS SOUTH AND EAST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST THURSDAY FOR
DOUGLAS-KANDIYOHI-MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR
ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-
KANABEC-MEEKER-MILLE LACS-RAMSEY-RICE-SCOTT-SHERBURNE-
STEELE-WASHINGTON-WRIGHT.
WI...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
&&
99/99/99Hazardous weather outlook, Feb 12, 5:02 AM CST, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 502 AM CST TUE FEB 12 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 502 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOW IS LIKELY OVER MOST OF CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN...LATE WEDNESDAY INTO THURSDAY. EARLY INDICATIONS SUGGEST THAT THE HEAVIEST BAND OF SNOW COULD SET UP IN A CORRIDOR FROM WEST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. ACCUMULATIONS OF AROUND 6 INCHES ARE QUITE POSSIBLE IN THIS AREA. A LOW PRESSURE SYSTEM WILL BE CROSSING THE NORTHERN ROCKIES AND INTO NORTH DAKOTA...TO SOUTHERN MINNESOTA BY THURSDAY. NORTHWEST WINDS WILL INCREASE BEHIND THE SYSTEM LATER THURSDAY WHICH COULD CAUSE BLOWING AND DRIFTING SNOW. PERSONS PLANNING TRAVEL SHOULD MONITOR LATER FORECASTS CONCERNING THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JPR
Nearby
Snow Advisories in Minnesota, 2008Snow Advisories in Wisconsin, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.